Alert archive / Arizona / Freeze Warnings in 2011
Freeze Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Oct 7, 2011, 12:51 PM MST for 5 counties in Arizona. It took effect at Oct 7, 2011, 10:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 12:51 PM MST (19:51 UTC)
- In effect from
- Oct 7, 2011, 10:00 PM MST
- Expired
- Oct 8, 2011, 8:02 AM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS75 KFGZ 071951 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1251 PM MST FRI OCT 7 2011 AZZ008>010-013-014-018-040-080400- /O.NEW.KFGZ.FZ.W.0002.111008T0500Z-111008T1600Z/ YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHERN GILA COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...CHINLE...KAYENTA...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...PAYSON... DILKON 1251 PM MST FRI OCT 7 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM TONIGHT TO 9 AM MST SATURDAY. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING BY EARLY SATURDAY MORNING AT ELEVATIONS ABOVE 5500 FEET. SEVERAL HOURS OF SUBFREEZING TEMPERATURES WILL BE LIKELY ABOVE THESE ELEVATIONS. SATURDAY MORNINGS LOW TEMPERATURES RANGE FROM 25 TO 32 DEGREES AT ELEVATIONS ABOVE 5500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CO
3 follow-up statements
288 WWUS75 KFGZ 080415 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST FRI OCT 7 2011 AZZ008>010-013-014-018-040-081215- /O.CON.KFGZ.FZ.W.0002.111008T0500Z-111008T1600Z/ YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHERN GILA COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...CHINLE...KAYENTA...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...PAYSON... DILKON 915 PM MST FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MST THIS EVENING UNTIL 9 AM MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MST UNTIL 9 AM MST SATURDAY FOR ELEVATIONS ABOVE 5500 FEET. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING BY EARLY SATURDAY MORNING AT MANY ELEVATIONS ACROSS NORTHERN AND CENTRAL ARIZONA ABOVE 5500 FEET. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL BE LIKELY ABOVE THIS ELEVATION. LOW TEMPERATURES WILL RANGE FROM 25 TO 32 DEGREES AT ELEVATIONS ABOVE 5500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
736 WWUS75 KFGZ 081118 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 AM MST SAT OCT 8 2011 AZZ008>010-013-014-018-040-081600- /O.CON.KFGZ.FZ.W.0002.000000T0000Z-111008T1600Z/ YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHERN GILA COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...CHINLE...KAYENTA...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...PAYSON... DILKON 418 AM MST SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING: BELOW FREEZING TEMPERATURES WILL OCCUR AT ELEVATIONS ABOVE 5500 FEET THROUGH THE EARLY MORNING HOURS. LOW TEMPERATURES WILL RANGE FROM 25 TO 32. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
693 WWUS75 KFGZ 081502 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 802 AM MST SAT OCT 8 2011 AZZ008>010-013-014-018-040-081615- /O.CAN.KFGZ.FZ.W.0002.000000T0000Z-111008T1600Z/ YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHERN GILA COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...CHINLE...KAYENTA...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...PAYSON... DILKON 802 AM MST SAT OCT 8 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FREEZE WARNING. TEMPERATURES AT MOST OBSERVING SITES HAVE WARMED ABOVE FREEZING THIS MORNING AND FOR THIS REASON THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 7, 9:04 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Oct 7, 9:04 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 904 AM MST FRI OCT 7 2011 .SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL BRING SCATTERED RAIN AND SNOW SHOWERS TO MUCH OF NORTHERN ARIZONA TODAY. SNOW LEVELS WILL BE NEAR 6500 FEET WITH SPOTTY LIGHT ACCUMULATIONS POSSIBLE IN THE HEAVIER SHOWERS. COOL BUT DRY CONDITIONS WILL LINGER FOR THE WEEKEND...THEN TEMPERATURES WILL WARM BACK TO SEASONABLE LEVELS NEXT WEEK AS HIGH PRESSURE BUILDS. && .DISCUSSION...FIRST WIDESPREAD FREEZE FOR THE HIGHER ELEVATIONS VERIFIED WELL THIS MORNING WITH 20S AND LOW 30S COMMON ACROSS THE HIGHER ELEVATIONS ABOVE 6500 FEET. PARTS OF YAVAPAI COUNTY DID FLIRT WITH FREEZE WARNING THRESHOLDS ABOVE ABOUT 5000 FEET AND WE WILL BE EVALUATING THE POTENTIAL FOR AN ADDITIONAL FREEZE WARNING TONIGHT WHICH MAY INCLUDE THESE AREAS. OTHERWISE...COLD UPPER TROUGH WILL BE MOVING THROUGH TODAY SPARKING OFF INSTABILITY SHOWERS...FOCUSED MAINLY ALONG THE MOGOLLON RIM AND POINTS EAST. SNOW LEVELS WILL BE BETWEEN 6500 AND 7000 FEET WHERE A BRIEF ACCUMULATION CAN BE EXPECTED IN THE HEAVIER SNOW SHOWERS. GREATEST INSTABILITY THIS AFTERNOON IS EXPECTED IN NAVAJO AND APACHE COUNTIES WHERE ISOLATED THUNDERSTORMS CAN BE EXPECTED AS WELL. FORECAST LOOKS ON TRACK...NO UPDATES NECESSARY. && .PREV DISCUSSION /252 AM MST/...THE FINAL PART OF THE COLD WESTERN U.S. STORM SYSTEM WAS MOVING DOWN INTO NW ARIZONA EARLY THIS MORNING. WIDELY SCATTERED SNOW SHOWERS HAVE DEVELOPED OVERNIGHT FROM AROUND FLAGSTAFF NORTHWESTWARD AS LAPSE RATES STEEPEN DUE TO THE APPROACH OF THE MID LEVEL COLD POOL. THIS COLD POOL (-25C AT 500MB) WILL MOVE THROUGH OUR REGION TODAY. BOUNDARY LAYER MOISTURE IS ALSO MORE ABUNDANT THAN MODELS SUGGEST...SO SCATTERED RAIN AND SNOW SHOWERS CAN BE EXPECTED TODAY WITH THE BEST CHANCE FROM AROUND FLAGSTAFF DOWN THE MOGOLLON RIM TO THE WHITE MTNS. A FEW AFTERNOON THUNDERSTORMS MAY EVEN DEVELOP. ISOLATED LOCATIONS ABOVE 6500-7000 FEET WILL SEE A DUSTING TO AN INCH OF NEW SNOW THROUGH EARLY EVENING DUE TO THIS ACTIVITY. CLOUDS AND HIGHER DEWPOINTS HAVE KEPT TEMPERATURES UP SO FAR TONIGHT...AND WIDESPREAD FREEZING TEMPERATURES HAVE NOT OCCURRED SO FAR OVER THE MOGOLLON RIM OR WHITE MTNS. FRIDAY NIGHT SHOULD BE COLDER AS WE DRY OUT AND LOSE THE CLOUDS. SATURDAY...COOL BUT DRY CONDITIONS EXPECTED AS THE LOW STARTS TO PUSH EAST OF THE STATE. FOR SUNDAY AND MONDAY...DRY WITH SLOWLY WARMING TEMPERATURES..BUT STILL REMAINING BELOW NORMAL DUE TO NORTHEASTERLY SFC WINDS. TUESDAY THROUGH THE END OF NEXT WEEK...STRONG HIGH PRESSURE IS FORECAST TO AFFECT THE WESTERN U.S. DRY CONDITIONS WITH TEMPERATURES AT OR ABOVE NORMAL CAN BE EXPECTED. && .AVIATION...FOR THE 18Z PACKAGE...OCCASIONAL -SHRA/-SHSN WILL CONTINUE TODAY AS A COLD LOW PRESSURE SYSTEM MOVES ACROSS THE STATE. SHOWERS WILL INCREASE IN COVERAGE THIS AFTERNOON...ESPECIALLY ACROSS THE HIGHER TERRAIN FROM KFLG EASTWARD. OCCASIONAL MVFR CONDITIONS CAN BE EXPECTED NEAR SHOWERS WITH IFR CONDITIONS IN THE HEAVIEST SHOWERS. ISOLATED THUNDER IS ALSO POSSIBLE ACROSS EASTERN AZ THIS AFTERNOON. EXPECT GRADUALLY CLEARING AFTER 02Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM MST THIS MORNING FOR ELEVATIONS ABOVE 6500 FEET AZZ004-006-007-011-015>017-039. && PUBLIC....................OUTLER / JJ AVIATION..................MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Nearby
Freeze Warnings in Arizona, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.